Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 4, 2007, 3:37 PM MDT for Cassia County, Minidoka County, Idaho. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2007, 3:37 PM MDT (21:37 UTC)
- Expired
- Sep 4, 2007, 4:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Cassia County, ID, Minidoka County, ID
The radar
The Pocatello radar (KSFX), 138 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 2:05 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPIH 042138
SVRPIH
IDC031-067-042215-
/O.NEW.KPIH.SV.W.0041.070904T2137Z-070904T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
337 PM MDT TUE SEP 4 2007
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
THIS INCLUDES THE CITIES OF...MARION...BURLEY...BASIN...
EXTREME SOUTH CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO...
* UNTIL 415 PM MDT
* AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 28 MILES WEST OF MARION TO 31
MILES SOUTHWEST OF OAKLEY...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOCUST
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN IDAHO.
LAT...LON 4256 11365 4215 11354 4199 11428 4201 11429
4240 11430 4242 11427 4243 11409 4248 11407
TIME...MOT...LOC 2137Z 250DEG 35KT 4234 11436 4208 11432
$$1 follow-up statement
000
WWUS55 KPIH 042158
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
358 PM MDT TUE SEP 4 2007
IDC031-067-042215-
/O.CON.KPIH.SV.W.0041.000000T0000Z-070904T2215Z/
MINIDOKA ID-CASSIA ID-
358 PM MDT TUE SEP 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR WESTERN CASSIA AND EXTREME SOUTH CENTRAL MINIDOKA COUNTIES...
AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF CHURCHILL
TO 15 MILES SOUTHWEST OF OAKLEY...OR ALONG A LINE EXTENDING FROM 16
MILES NORTHWEST OF MARION TO 16 MILES SOUTHWEST OF MARION...MOVING
EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOCUST...VIEW AND BASIN
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN IDAHO.
LAT...LON 4215 11354 4209 11421 4240 11430 4242 11427
4243 11409 4248 11407 4256 11365
TIME...MOT...LOC 2158Z 250DEG 35KT 4241 11410 4215 11406
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:29 PM MDT, 8 minutes earlier.
Area forecast discussion, Sep 4, 3:29 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 329 PM MDT TUE SEP 4 2007 .DISCUSSION...CLOSED UPPER LOW ALREADY AFFECTING EASTERN IDAHO. THE WETTEST AIRMASS OF SOME TIME PARKED OVER THE EASTERN HALF OF THE AREA WITH THETA-E VALUES APPROACHING 350 IN PLACES. CONVECTION ALREADY ONGOING WITH STRONGEST CELLS ALONG SOUTHERN BORDER. MAIN THREAT APPEARS TO BE WINDS AND HAIL...BUT HEAVY RAINFALL ALSO A THREAT OVERNIGHT SO ISSUED A FLASH FLOOD WATCH FOR EASTERN HIGHLANDS ALONG WYOMING BORDER STARTING AT MIDNIGHT. WITH PW VALUES APPROACHING 1.5 INCHES ON GOES SOUNDER...FEEL CONFIDENT IN AT LEAST HEAVY RAIN WORDING. FIRST WEAK SFC COLD FRONT ALREADY THROUGH BUT SECOND AND MORE POTENT FRONT STILL ON TARGET TO PASS THROUGH FCST AREA THIS EVENING AS UPPER LOW SWINGS TOWARD ID/OR/NV BORDER OVERNIGHT. THIS IS SLIGHTLY SLOWER THAN PREVIOUS RUNS. UPPER JET REMAINS ACROSS AREA...WITH STRONG DYNAMICS CONTINUING INTO WEDNESDAY. CONCERN SHIFTS BACK TO THE CENTRAL MTNS WHERE DEFORMATION ZONE BEHIND AXIS OF UPPER LOW HELPS TO REFOCUS PRECIPITATION. DYNAMICS NOT AS IMPRESSIVE...BUT QPF AMOUNTS ARE. WITH ACTIVE FIRES AND RECENT BURN SCARS OVER THE AREA...FLASH FLOOD WATCH MAY BE NEEDED FOR WEDNESDAY ACROSS CENTRAL MTNS. AS AXIS OF UPPER LOW SHIFTS INTO WYOMING WED NIGHT...DEFORMATION ZONE FOLLOW IT...BRINGING RENEWED THREAT OF HEAVY PRECIP TO UPPER SNAKE HIGHLANDS. UPPER LOW LFTS NORTHEAST ON THU INTO THE NORTHERN PLAINS...FINALLY BRINGING AN END TO PRECIP ACROSS FCST AREA. MODEL RUNNING QPF AMOUNTS THROUGH THAT TIME EXCEED 2 INCHES IN PLACES. NORTHWEST FLOW RIDGE SETS IN ACROSS REGION...MAINTAINING COOL BUT DRY FLOW ACROSS THE FCST AREA. TEMPS DO NOT LOOK TO RECOVER SIGNIFICANTLY OVER THE WEEKEND...ESPECIALLY WITH REINFORCING COOL TROUGH FCST TO ARRIVE FRI NIGHT AND SAT. WITH SOURCE REGION OVER LAND LITTLE PRECIP EXPECTED. THIS WAVE REINFORCES DEEP TROUGH OVER CENTRAL US...BUT MODELS HAVING A DIFFICULT TIME RESOLVING JUST HOW DEEP. BY MON...OPERATIONAL GFS DEVELOPS CLOSED LOW OVER WASHINGTON STATE THAT MORE CLOSELY RESEMBLES A LATE WINTER SYSTEM FOR THIS REGION. THIS IDEA HAS LITTLE SUPPORT FOR ENSEMBLES OR ECMWF HOWEVER. AS A RESULT OF THE UNCERTAINTY PAST THE WEEKEND AND THE ONGOING SHORT TERM CONCERNS...MADE NO CHANGES PAST FRI. DMH && .AVIATION...SCTD TSTMS WILL SPREAD ACRS MOST OF SOUTHEAST IDAHO THIS AFTN/EVE. SOME OF THESE STORMS MAY CONTAIN HAIL AND STRONG SFC WIND GUSTS...ESPECIALLY OVER THE SRN HIGHLANDS. TSTMS WILL DIMINISH IN INTENSITY LATER THIS EVENING. SHOWERS AND A FEW TSTMS WILL BE POSSIBLE AGAIN THU AS AN UPPER CLOSED LOW MOVES OVERHEAD. OVERALL CONDITIONS SHOULD REMAIN VFR...EXCEPT FOR BRIEF MVFR VIS IN TSTMS. HEDGES && .FIRE WEATHER...AN UPPER CLOSED LOW WILL MOVE OVER IDAHO ON WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH MOST AREAS THROUGH THIS EVENING. THERE IS PLENTY OF MOISTURE WITH THIS SYSTEM...SO THUNDERSTORMS WILL PRODUCE WETTING RAIN. GUSTY WINDS ARE POSSIBLE WITH THUNDERSTORMS...ESPECIALLY ACROSS THE SOUTHERN HIGHLANDS THROUGH THIS EVENING. MORE RAIN AND THUNDERSTORMS WILL DEVELOP BENEATH THE UPPER LOW ON WEDNESDAY...WITH WETTING RAIN IN MANY AREAS. RAINFALL AMOUNTS MAY BE SUFFICIENT TO PRODUCE FLASH FLOODING AND DEBRIS FLOWS IN BURNED AREAS. TEMPS WILL REMAIN ON THE COOL SIDE FOR THE NEXT COUPLE OF DAYS...WITH SUBSTANTIALLY HIGHER HUMIDITY READINGS. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MIDNIGHT MDT TONIGHT THROUGH WEDNESDAY MORNING FOR IDZ019-023>025. &&
Hazardous weather outlook, Sep 4, 3:30 PM MDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 330 PM MDT TUE SEP 4 2007 IDZ017>025-031-032-052130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 330 PM MDT TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF SEVERE WEATHER OVER PORTIONS OF EASTERN IDAHO TONIGHT. AREAS ALONG THE UTAH BORDER MAY SEE VERY STRONG STORMS DEVELOP THROUGH THIS EVENING. THESE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. OTHER STORMS ACROSS THE REGION MAY PRODUCE LOCALLY HEAVY RAINFALL...AND A THREAT OF FLASH FLOODING EXISTS ALONG THE WYOMING BORDER AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORMS WITH HEAVY RAINFALL ARE FORECAST TO CONTINUE ACROSS EASTERN IDAHO THROUGH WEDNESDAY NIGHT. HEAVY RAINFALL IS POSSIBLE...AND CONDITIONS WILL BE MONITORED FOR FLASH FLOODING. THE PRECIPITATION SHOULD END BY LATE THURSDAY ACROSS ALL OF EASTERN IDAHO...WITH COOL AND DRY CONDITIONS EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:25 PM MDT | Flash Flood Watch | PIH | 31 hr | |
| Sep 4, 4:13 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 24 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.